Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 241, NWS North Platte, NE

August 12, 2006Arthur County, Grant County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 12, 2006, 1:06 PM MDT for Arthur County, Grant County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2006, 1:06 PM MDT (19:06 UTC)
Expired
Aug 12, 2006, 1:45 PM MDT
In force
39 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Arthur County, NE, Grant County, NE

The radar

The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 12:45 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2006-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 408 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2006-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 344 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
408 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
1653 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
344 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 121906
SVRLBF
NEC005-075-121945-
/O.NEW.KLBF.SV.W.0241.060812T1906Z-060812T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
106 PM MDT SAT AUG 12 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
  GRANT COUNTY IN WEST CENTRAL NEBRASKA...

* UNTIL 145 PM MDT

* AT 103 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED 9 MILES WEST OF JENSEN LAKE...OR ABOUT 17 MILES
  NORTHWEST OF ARTHUR...AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SWEDE LAKE BY 130 PM MDT...
  HYANNIS AND 8 MILES SOUTHEAST OF ASHBY BY 145 PM MDT...

LAT...LON 4201 10199 4178 10203 4175 10198 4148 10193
      4203 10146 4207 10199

$$

13
2 follow-up statements
000 
WWUS53 KLBF 121924
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
225 PM CDT SAT AUG 12 2006

NEC005-075-121945-
/O.CON.KLBF.SV.W.0241.000000T0000Z-060812T1945Z/
ARTHUR NE-GRANT NE-
125 PM MDT SAT AUG 12 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM MDT
FOR GRANT AND NORTHWESTERN ARTHUR COUNTIES...

AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF SWEDE LAKE...OR ABOUT 17
MILES NORTHWEST OF ARTHUR...MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHEAST OF SWEDE LAKE BY 130 PM MDT...
  7 MILES NORTHWEST OF HIGHWAY 61 MILE MARKER 140 BY 135 PM MDT...
  HIGHWAY 61 MILE MARKER 150...6 MILES SOUTH OF HYANNIS...7 MILES
  WEST OF PRATT LAKE AND 8 MILES NORTHWEST OF SPRING VALLEY LAKE BY
  145 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4201 10199 4178 10203 4175 10198 4148 10193
      4203 10146 4207 10199

$$

13
000 
WWUS53 KLBF 121945
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
244 PM CDT SAT AUG 12 2006

NEC005-075-121954-
/O.EXP.KLBF.SV.W.0241.000000T0000Z-060812T1945Z/
ARTHUR NE-GRANT NE-
144 PM MDT SAT AUG 12 2006

...THE SEVERE THUNDERSTORM WARNING FOR GRANT AND NORTHWESTERN ARTHUR
COUNTIES EXPIRES AT 145 PM MDT...

THE THUNDERSTORM WHICH HAD PROMPTED THE WARNING HAS DROPPED BELOW 
SEVERE LIMITS AND AT THE MOMENT NO LONGER POSES A THREAT. ADDITIONAL 
THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS WESTERN NEBRASKA 
THROUGH THE EVENING. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
SATURDAY EVENING FOR WESTERN NEBRASKA.

LAT...LON 4201 10199 4178 10203 4175 10198 4148 10193
      4203 10146 4207 10199

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:33 AM MDT, 11 hours 33 minutes earlier.

Area forecast discussion, Aug 12, 1:33 AM MDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
233 AM CDT SAT AUG 12 2006

.SYNOPSIS...
SURFACE TROUGH RESIDES ALONG THE NEBRASKA/WYOMING LINE. THE
EASTERN 2/3 OF THE CWA WITH DEWPOINTS IN THE 60S. WATER VAPOR
IMAGERY SHOWS UPPER TROUGH OVER THE NORTHWESTERN STATES WITH
SUBTROPICAL MOISTURE ADVECTING NORTHEAST INTO NEBRASKA FROM THE
SOUTHWEST.

&&

.DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO INITIATE THIS AFTERNOON ACROSS THE
WESTERN ZONES AND SLOWLY WORK EAST. SEVERE WEATHER IS ANTICIPATED.
SOME LOCALLY HEAVY RAINFALL IS POSSIBLE. EASTWARD EXTENT OF
CONVECTION IS UNCERTAIN...BUT HAVE SIDED CLOSER TO A FARTHER EAST
NAM SOLUTION. IT WILL BE HOT AND WINDY AHEAD OF THE CONVECTION.
POSITION OF THE COLD FRONT FOR SUNDAY WILL DEPEND ON THE ACTIVITY
OVERNIGHT. A NAM WEIGHTED FORECAST SUGGESTS KEEPING CONVECTION
CHANCES EAST OF THE CWA SUNDAY AFTERNOON. WILL HOLD OFF BEFORE
DRASTICALLY DROPPING POPS AND STAY MORE INLINE WITH THE GFS. ANY
DAYTIME AND EVENING ACTIVITY WILL LIKELY BE SEVERE AGAIN. RAIN
ENDS FROM NORTH TO SOUTH OVERNIGHT SUNDAY...LEADING TO AN EXPECTED
MAINLY DRY PERIOD THROUGH THE EXTENDED. TEMPERATURES MONDAY NEAR
80...OTHERWISE SEASONABLE TEMPS IN THE UPPER 80S TO NEAR 90. NEXT
CHANCES FOR MORE WIDESPREAD AND ORGANIZED RAINFALL LOOK TO BE
WEDNESDAY NIGHT WITH WAA ALOFT.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

14
Hazardous weather outlook, Aug 12, 4:49 AM MDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
549 AM CDT SAT AUG 12 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-131100-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
549 AM CDT SAT AUG 12 2006 /449 AM MDT SAT AUG 12 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

ANOTHER ACTIVE DAY IS EXPECTED WITH SCATTERED SEVERE THUNDERSTORMS
PRODUCING WIND DAMAGE...LARGE HAIL AND ISOLATED TORNADOES.

A COLD FRONT WILL DRIFT SLOWLY SOUTH AND BE THE FOCUS FOR STORM
DEVELOPMENT.

SEVERE THUNDERSTORM ACTIVITY COULD BEGIN AROUND 3 OR 4 PM THIS
AFTERNOON AND CONTINUE OVERNIGHT. STORMS WILL INITIATE LATE THIS
AFTERNOON ACROSS NORTHWEST NEBRASKA AND SPREAD VERY SLOWLY EAST
AND SOUTH THROUGHOUT THE EVENING AND OVERNIGHT. THE ATMOSPHERE
WILL BE VERY MOIST ALMOST TROPICAL SO RAINFALL RATES NEAR 4 INCHES
PER HOUR ARE LIKELY WITH STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SUNDAY AFTERNOON...PARTS OF SOUTHWEST AND CENTRAL NEBRASKA COULD
EXPERIENCE SEVERE THUNDERSTORMS IF THE COLD FRONT BECOMES
STATIONARY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

CDC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 6:12 PM MDTTornado WarningLBFCherry33 min
Aug 11, 6:37 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry53 min
Aug 11, 6:57 PM MDTSevere Thunderstorm WarningLBFKeya Paha63 min
Aug 11, 7:13 PM MDTSevere Thunderstorm WarningLBFBrown, Rock62 min
Aug 11, 7:28 PM MDTSevere Thunderstorm WarningLBFCherry47 min
Aug 11, 7:43 PM MDTTornado WarningLBFCherry32 min
Aug 11, 8:13 PM MDTSevere Thunderstorm WarningLBFHolt62 min
Aug 11, 8:16 PM MDTSevere Thunderstorm WarningLBFCherry23 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.